Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Sep 25, 2017, 3:26 PM CDT. It took effect at Sep 26, 2017, 8:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 25, 2017, 3:26 PM CDT (20:26 UTC)
- In effect from
- Sep 26, 2017, 8:00 PM CDT
- Expired
- Sep 26, 2017, 2:21 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
449 WWUS74 KMAF 252026 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 326 PM CDT Mon Sep 25 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR GUADALUPE PASS... .A cold front will move through the region Tuesday night. This may result in high winds through Guadalupe Pass. TXZ258-261200- /O.NEW.KMAF.HW.A.0024.170927T0100Z-170927T1400Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 226 PM MDT Mon Sep 25 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Tuesday evening through Wednesday morning. * TIMING...From Tuesday evening through Wednesday morning. * WINDS...Northeast 30 to 50 mph with gusts to around 65 mph. * IMPACTS...Motorists should exercise caution while driving and be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
659 WWUS74 KMAF 260950 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 450 AM CDT Tue Sep 26 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE GUADALUPE PASS... .A cold front will move through the region tonight. This may result in high winds through Guadalupe Pass. TXZ258-262000- /O.CON.KMAF.HW.A.0024.170927T0100Z-170927T1400Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 350 AM MDT Tue Sep 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE GUADALUPE PASS... * TIMING...From this evening through Wednesday morning. * WINDS...Northeast 35 to 50 mph with gusts to around 60 mph. * IMPACTS...Motorists should exercise caution while driving and be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
883 WWUS74 KMAF 261921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 221 PM CDT Tue Sep 26 2017 ...HIGH WIND WARNING IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE GUADALUPE PASS... .Strong northeast gap winds will develop through Guadalupe Pass tonight, and persist into Wednesday morning. TXZ258-271400- /O.UPG.KMAF.HW.A.0024.170927T0100Z-170927T1400Z/ /O.NEW.KMAF.HW.W.0032.170927T0100Z-170927T1400Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 121 PM MDT Tue Sep 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM MDT WEDNESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 7 PM this evening to 8 AM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...From this evening through Wednesday morning. * WINDS...Northeast 40 to 45 mph with gusts to near 60 mph. * IMPACTS...Motorists should exercise caution while driving and be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 25, 3:25 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 25, 3:25 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 PM CDT Mon Sep 25 2017
.DISCUSSION...
WV imagery shows the upper trough has moved NE over the past 24
hours, and is now centered over SE MT. This is still scheduled to
move into Canada by 00Z Wed, at which time a secondary trough will
be taking its place over srn NV. This will maintain SW flow aloft
over West Texas and Southeast New Mexico at least until the weekend.
To the far south, T.S. Pilar is just entering the Gulf of CA, and
with a little luck, some of its tropical moisture will get entrained
into the SW flow into the region.
Of more immediate concern is a cold front that has just entered the
NW Texas Panhandle. Models are in general agreement in bringing it
into the nrn zones by 12Z Tuesday, and thru KMAF around 20Z. Cloud
cover should keep the front from stalling diurnally, and convection
to the north may give an assist driving it south. Models suggest
gap winds may be a problem thru KGDP Tuesday night, we've issued a
wind watch for this. Isentropic lift will begin increasing Tuesday,
especially over the NE zones. Ensembles indicate anomalous PWATs of
2 std devs or better running just left of central Texas, up thru the
Panhandle, coincident w/a low-lvl theta-e ridge, all of which should
help maximize rainfall potential efficiency. To top it all of,
models put the RR quadrant of a 250mb jet streak over the region
much of the day Tuesday. For all these reasons, we've issued a
Flash Flood Watch for the eastern half of the CWA beginning tonight,
and continuing thru 12Z Thursday, as soils saturate and the pattern
won't change much thru then. This will alleviate confusion, rather
than issuing new FFAs every 12-24 hrs. Further shifts can expand
westward if the situation warrants.
Thursday or so, the secondary trough begins ejecting up thru the
Rockies, w/upper flow transitioning from SW to zonal over the
weekend. This will result in POPs gradually tapering off,
especially Sun/Mon. Temps will try to rebound by then, but should
stay just below normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 75 61 68 / 70 90 90 80
Carlsbad 62 77 59 65 / 40 70 70 70
Dryden 71 79 68 75 / 60 60 80 60
Fort Stockton 67 79 62 70 / 30 60 90 80
Guadalupe Pass 60 71 55 61 / 30 50 60 50
Hobbs 62 72 56 62 / 60 70 70 80
Marfa 58 78 57 69 / 40 50 60 50
Midland Intl Airport 67 75 61 67 / 50 80 80 80
Odessa 67 75 60 67 / 50 70 80 80
Wink 66 78 61 69 / 30 70 80 80
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for Andrews-Big Bend Area-Borden-Crane-Dawson-Ector-
Gaines-Glasscock-Howard-Martin-Midland-Mitchell-Pecos-
Reagan-Scurry-Terrell-Upton-Ward-Winkler.
High Wind Watch from Tuesday evening through Wednesday morning
for Guadalupe Mountains.
&&
29/44Hazardous weather outlook, Sep 25, 2:11 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 211 PM CDT Mon Sep 25 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 211 PM CDT Mon Sep 25 2017 /111 PM MDT Mon Sep 25 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will continue across the region today and tonight especially along and east of a Hobbs to Alpine line. Locally heavy rainfall and flash flooding will be the main concerns with these storms and a flash flood watch is in effect. A few strong to severe storms will also be possible with large hail and damaging wind. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms are expected again Tuesday and Wednesday. Locally heavy rainfall that could result in flash flooding will be the main concern. A flash flood watch is in effect through Thursday morning. Strong gap winds are also possible through Guadalupe Pass Tuesday night. A high wind watch is in effect. .SPOTTER INFORMATION STATEMENT... There is a low probability of spotter activation this afternoon or evening mainly over the Trans Pecos. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Sep 25, 2:58 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 158 PM MDT MON SEP 25 2017 NMZ034-252045- Southern Lea County NM- 158 PM MDT MON SEP 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA COUNTY UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Jal, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lea County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3208 10343 3227 10356 3245 10324 3221 10308 TIME...MOT...LOC 1958Z 241DEG 7KT 3223 10340 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:14 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Sep 25, 7:07 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Sep 25, 2:58 PM CDT | Special Weather Statement | MAF | Loving | 47 min |
| Sep 25, 3:26 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 59 hr |
| Sep 25, 3:34 PM CDT | Special Weather Statement | MAF | 56 min | |
| Sep 25, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 65 min |
| Sep 25, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 55 min |
| Sep 25, 4:09 PM CDT | Special Weather Statement | MAF | Ward | 36 min |
| Sep 25, 4:34 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 56 min |
| Sep 25, 4:40 PM CDT | Special Weather Statement | MAF | Andrews | 65 min |
| Sep 25, 4:46 PM CDT | Special Weather Statement | MAF | Loving | 59 min |
| Sep 25, 4:56 PM CDT | Tornado Warning | MAF | Andrews, Ector | 34 min |
| Sep 25, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 57 min |
| Sep 25, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 64 min |
| Sep 25, 6:26 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
| Sep 25, 6:34 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
| Sep 25, 6:59 PM CDT | Special Weather Statement | MAF | Ward | 61 min |
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.